Hello,

I started Lamictal two weeks ago to treat Bipolar II. My doctor told me to start at 25mg for 2 weeks, 50mg for 2 weeks, 75mg for one week, and then 100mg. I did not heed his advice (stupid, I know) and instead went from 25mg for one week, 50mg for 5 days, and then 75 mg for the past two days. Today I broke out in a rash all over my body so I went to urgent care. They treated me, discharged me, and said I should be fine after a few days on steroids and Benadryl.

My main concern is that I won't be able to take Lamictal at all now. Do you think the rash happened because I dosed up too quickly? Or would I have broken out even if I dosed up slowly per doctor's orders? I guess I'm wondering if you get a rash from Lamictal, you'll get the rash no matter how slowly you ramp up.

It would be really disheartening if I'm not able to Lamictal at all. I have been severely depressed for about three months (after having a hypomanic episode). During that time I can barely get out of bed, take care of my child, perform at work, eat or sleep. I've lost 15 pounds, which is a lot because I'm already a petite person. After I took 75mg, I woke up the next day feeling... not depressed! I actually went out, cleaned my house, etc. I haven't had the energy or will do to any of that for months.

Anyone else experience a rash with Lamictal and then successfully try again?